Jump to content

Just flat tired...


kamataca

Recommended Posts

Mom is having fatigue issues the last couple of weeks that baffle her. She got a fairly good report from the onc two weeks ago (tho there is a new small tumor in the lung she is choosing to ignore right now). Her report from the pulm. a few days later was quite good for her.

She just has no zing or zap right now, and she is starting to show signs of depression. I don't know if it is a "chicken or egg" situation, but the inability to do anything without feeling wiped out is very frustrating to her. Even just sitting tires her.

She's on no new meds, no radiation, nothing new. Matt wonders if it could be changes in the temperature here, humidity, or something? I just feel so bad for her.

Anyone else suffer random acts of fatigue? Should I encourage her to go back in, even though she was just at the drs and will return at the end of May? He does a complete bloodwork on her each time. I'm just looking for suggestions.

Thanks!

:) Kelly

Link to comment
Share on other sites

I must admit that I'm as lazy as they come!!!!! everyone keeps telling me to WALK. I keep telling myself "tomorrow is Saturday, I'll walk.:" well we'll see about that!!!!!Seriously, maybe walking would be good for her. Tell her, if she walks, I'll walk. Maybe that will work. :wink::wink:

Joanie ((()))

Link to comment
Share on other sites

I am not sure...this seems to be where my dad is too. As a care giver it is so hard. I had many posts with others thinking possibly depression, and realization...I will pray for you, and if you have any ideas, please let the rest of us know...God bless.

Link to comment
Share on other sites

Just let her rests. Maybe add B12 on her regimen? My husband is normally wiped out on the 3rd day after chemo. I let him sleep but I have to make sure he gets up and do his little walking around the house. I also bought him those massager with long handle where he can run it all over his arms, legs, back front, neck, anything to get the blood flowing somehow. I hope your mom feels better soon.

God Bless

Malou

Link to comment
Share on other sites

Chemotherapy is poison- it does alot to your body. I have even heard of some people who took up to a year to regain some feeling of "normalcy" and still others with side effects and numbness that will never go away.

Keeping her mobile and moving, even in a sitting position (much like physical therapy) can avoid muscle damage. There are also supplements OTC and RX that might help with the fatigue too and an anti-depressant or anti-anxiety med might help her thru this low and slow time.

Your mom knows her body. If this is a sudden onset, and she thinks something is "wrong" then absolutely she should go into the Dr.

If this has been gradually accumulating over some time, I would guess that it is the effects of the chemo, which IS cummulative long after the last treatment.

I am sending prayers of strength and energy for Bev!

Link to comment
Share on other sites

hi Kelly,

Like the others have said, chemo wipes ya out.

Just a little bit here and there throughout the day is good.

A ride in the country and a short walk down a woodsy path..?

Trip to favorite ice cream shop for a cone?

To buy a bunch of tulips at the flower market?

Even a walk to the car and a little beyond may be all that she can accomplish right now.

Little bits.

Do you have Spring gardens around?

A rookery?

Lots of fluids still. Good vitamins now. And good nutrition.

Keep plugging along. It is a chronic illness. Once the treatment is over, it isn't over. (darnit)

Cindi o'h

Link to comment
Share on other sites

Many times the treatments cause fatigue that appears after the treatment has stopped. This is true of WBR and actually many other radiation treatments.

My Keith has been off treatment for the past 3 weeks and is more fatigued now than he has been throughout the entire 3 years of chemo. Your mom's poor body has been through a lot and the act of healing does take energy and calories.

I agree that if you and your mom are concerned it wouldn't hurt to ask the onc about it. Make sure she stays hydrated as that can also add to fatigue, take in lots of calories for energy, and sometimes just getting out and getting fresh air will rejuvenate a body.

Sending you both warm thoughts and love.

Link to comment
Share on other sites

Hi Kelly:

I'm going through that right now -- "just flat out tired" describes it perfectly. It's not that I feel ill -- I don't; It's not that I feel depressed -- I'm not; I'm just tired! Hate losing so many hours of my day to sleep but figure my body really needs it for whatever reason right now. Hopefully I'll rebound from this quickly and will be a ball of energy again. Hope all goes well with your mom.

Trish

Link to comment
Share on other sites

Your Moms condition sounds exactly like mine right at the moment. My last Chemo was in Dec during a clinical trial and I have'nt recovered yet. Always extremely tired along with shortness of breath. I thoughty it might be the results of trying to get off steroids (Decadron) so the Doc put me back on steroids and it hasn't helped much if at all. Also have numbness in the left arm and hand.

I have an appt at Roswell Park tomorrow to try to get to the bottom of it. I have confidence they will be able to pinpoint the problem. I will sure keep everyone advised on how it goes. God Bless.

CharlieD

Link to comment
Share on other sites

I like that expression "random acts of fatigue." :lol: It's hard to know when something is expected as part of the disease-- and when it's something that should be followed up on. It could be the new meds, depending on what those are. If you think she's depressed you might want to get her on a med for that and see if the fatigue improves. I hope she gets some energy soon.

Link to comment
Share on other sites

There have been some posts on this board about using Ritalin for energy. Apparently some people have problems with mood swings while using Ritalin. Some (including me) have used provigil for energy. Provigil was originally prescribed for narcolepsy, but apparently helps with energy. I use Provigil occasionally when I anticipate having a strenuous day. Ask your doctor about these and other energy boosting drugs.

I have also noticed a boost in energy with Shi Quan Da Bu Wan. This is a small “tea” pill of Chinese herbs that is supposed to boost the immune system and energy. I take 5 of these little pills 3 times/day per an old Chinese doctor. If you do an advanced internet search you will find a number of suppliers.

Link to comment
Share on other sites

I was told that chemo side effects can last up to a year after the last tx.

In my case this was true, I had increasing fatique (that word doesn't really cover the extent of the feeling)through my tx and then gradual reduction during the year after.

I found that I had to give in to it and lie down, sometimes for only 10 mins sometimes for much longer, but if I fought it I dragged my butt for hours. With plenty of rest I could function but at a much slower pace.

Check with the docs to make sure though, everyone has different reactions to all this.

Geri

Link to comment
Share on other sites

Mike is going through this too. His last chemo was in August and he just seems tired all the time. He called the doctor he was so concerned and they moved up his PET scan to last week and we get the results tomorrow. I hope it is just from the chemo still. I can't imagine starting again especially since he is already tired all the time.

Link to comment
Share on other sites

I believe it comes with the territory. I haven't had any treatments since December and I still get extremely tired some days. I get short of breath when I get tired and have to rely on the oxygen to move around. I would love nothing better than to just lay around the house and vegitate but my wife and the docs tell me to get up and move so I can build up my stamina. So I just resign myself to the fact that I need to use the oxygen and get a little depressed because I feel this way. I'm still in denial when it comes to my stamina and believe that I should be alot farther along then I am. But I will get to where I can do what I want (within reason I guess), it'll just take a little longer. Prayers for your mom, and thanks to you for being there for her. I don't think I would have made it without my wife.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.